MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI TOFFEE HAMMER; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXF UNI TOFFEE HAMMER; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, that: the head of the toffee hammer broke away from the handle.The doctor used the hospital hammer to complete any further hammering.No delay - no harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Due to lack of information, it is unknown whether the device will be returned to zimmer biomet for investigation at this time.When this information is known, it will be provided in a follow-up report.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up document is being submitted to relay supplemental information.Supplemental information acquired: item lot number, hospital address.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be tendered.
 
Event or Problem Description
It was reported, that: the head of the toffee hammer broke away from the handle.The doctor used the hospital hammer to complete any further hammering.No delay - no harm to the patient.Addi 22 feb 2022: 1.Lot number for the toffee hammer: 0086.2.Hospital name where the reported event occurred: (b)(6).
 
Event or Problem Description
It was reported, that: the head of the toffee hammer broke away from the handle.The doctor used the hospital hammer to complete any further hammering.No delay - no harm to the patient.Addi 22 feb 2022: 1.Hospital name where the reported event occurred: (b)(6) clinic.
 
Additional Manufacturer Narrative
(b)(4).This follow-up document is being submitted to relay corrected information.Lot number corrected.The new lot number presented in the previous report was in error.The lot number for this complaint is still unknown.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be tendered.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Additional information received: lot number: zb160602.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint summary: adequate photographs have not been provided and the product has not been returned for evaluation.Therefore, the investigation has been limited to the information provided, a review of the device history records, and a complaint history search.A review of the device history records identified no deviations or anomalies during manufacturing that could be related to the reported event.A review of complaint history identified 18 additional similar complaints about the reported item and 1 additional complaint about the reported item and lot combination this device is used for treatment.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.It cannot be confirmed that the instrument is not within the scope or subject of any field actions or recalls which could be attributed to the reported events as the lot number is unknown.The likely condition of the device when it left zimmer biomet is conforming to the specification.The reported event can be confirmed as relevant photographs have been provided but the product has not been returned for evaluation.The root cause of the reported event cannot be determined with the information provided.Corrective action and/or preventative action: a capa was initiated to address the issue that the welding process is not validated in jinhua, china.The reported item in this complaint, 32-422760, is included in the scope of the capa.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported, that: the head of the toffee hammer broke away from the handle.The doctor used the hospital hammer to complete any further hammering.No delay.No harm to the patient.Addi 22 feb 2022: 1.Lot number for the toffee hammer: 0086.2.Hospital name where the reported event occurred: (b)(6) clinic.Addi 23 feb 2022: lot number mentioned in addi388138 is incorrect - it is a ce number.There is unfortunately no other visible number on the toffee hammer.Addi 24 feb 2022: on closer inspection with a magnifying glass, there is visible number zb160602 - lot # for toffee hammer.

Brand Name
OXF UNI TOFFEE HAMMER
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13576309
Report Number3002806535-2022-00072
Device Sequence Number14115137
Product Code LXH
UDI-Device Identifier00880304525658
UDI-Public00880304525658
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422760
Device Lot NumberZB160602
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/10/2022
03/10/2022
03/10/2022
03/10/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date02/23/2022
02/23/2022
02/25/2022
03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown